• Users Online: 924
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
ORIGINAL ARTICLE
Year : 2023  |  Volume : 9  |  Issue : 1  |  Page : 28-33

Clinical patterns of cutaneous adverse drug reactions in tertiary care centre of central India: A cross-sectional study


1 Civil Hospital Bhandara, Bhandara, India
2 Department of Dermatology, Venereology and Leprology, Government Medical College & Hospital, Nagpur, Maharashtra, India

Correspondence Address:
Jayesh Ishwardas Mukhi
Department of Dermatology, Venereology and Leprology, TB Campus, Government Medical College & Hospital, Nagpur 440003, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijdd.ijdd_25_23

Rights and Permissions

Introduction: Cutaneous adverse drug reactions (CADRs) are the most common adverse reactions attributed to drugs in which any type of skin reaction can be mimicked, induced, or aggravated. Aim and Objectives: To study the morphological patterns of various types of CADRs. Materials and Methods: It was a descriptive cross-sectional study carried out from November 2017 to September 2019, where medical records of diagnosed cases of CADRs were analyzed in a predesigned proforma with respect to demographic data, clinical features, treatment history (topical and oral), offending drug, temporal association with a skin eruption, investigations, and treatment outcome. Statistical analysis was done using mean, median, and proportion. Results: A total of 180 patients with CADRs were enrolled. There was a male preponderance with the mean age being 32.9 ± 2.9 years. The most common CADR reported was fixed drug eruption (n = 77). Steven Johnson syndrome was the most common (n = 7) severe cutaneous adverse reaction. The mean duration of latency was 6.2 (±8.61 days). Antimicrobial drugs accounted for most of the benign as well as severe CADRs (41.4%). Among all cases, 43.9% of patients had mild CADR and 16.7% had severe CADR. Causality assessment using the Naranjo adverse drug reaction probability scale, 70% had a possible association, 18.3% probable and 11.7% had a doubtful association. Conclusion: Early identification of CADR is important to reduce morbidity and mortality. Patient education is required to avoid self-administration of drugs and re-administration of the same offending drugs to prevent further morbidity. Immediate withdrawal of the culprit drug/drugs with adequate management can be lifesaving.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1498    
    Printed196    
    Emailed0    
    PDF Downloaded68    
    Comments [Add]    

Recommend this journal